Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 232, NWS Wilmington, OH

August 22, 2017Adams County, Scioto County, Ohio; Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2017, 1:22 PM EDT for Adams County, Scioto County, Ohio; Lewis County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2017, 1:22 PM EDT (17:22 UTC)
Expired
Aug 22, 2017, 2:00 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lewis County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 1:42 PM EDTTSTM WND DMG1 Wnw Friendship, OHLARGE TREE FELL ACROSS ODLE CREEK ROAD JUST OFF SR 125. TIME ESTIMATED FROM RADAR.
Aug 22, 1:48 PM EDTTSTM WND GST 58Sw Portsmouth, OHMEASURED WIND FROM PERSONAL WEATHER STATION AT SCIOTO COUNTY EMA OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 12:39 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

721 
WUUS51 KILN 221722
SVRILN
KYC135-OHC001-145-221800-
/O.NEW.KILN.SV.W.0232.170822T1722Z-170822T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
122 PM EDT TUE AUG 22 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lewis County in northeastern Kentucky...
  Southeastern Adams County in southwestern Ohio...
  Western Scioto County in southwestern Ohio...

* Until 200 PM EDT.

* At 122 PM EDT, a severe thunderstorm was located over Rome, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines. 

* Locations impacted include...
  Portsmouth, New Boston, Vanceburg, Rosemount, Clarktown, Rome,
  Lucasville, Blue Creek, Otway, Lombardsville, Sandy Springs, Buena
  Vista in Scioto County, Saint Paul, Firebrick, Carrs, West
  Portsmouth, Wamsley, Turkey Creek Lake, Friendship and Mcdermott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3876 8347 3896 8298 3895 8292 3877 8287
      3873 8298 3873 8303 3870 8304 3868 8303
      3866 8305 3865 8305 3857 8339
TIME...MOT...LOC 1722Z 248DEG 32KT 3866 8335 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
2 follow-up statements
519 
WWUS51 KILN 221738
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
138 PM EDT TUE AUG 22 2017

OHC001-221748-
/O.CAN.KILN.SV.W.0232.000000T0000Z-170822T1800Z/
Adams OH-
138 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
northeastern Kentucky...and southwestern Ohio.

LAT...LON 3884 8327 3896 8299 3895 8292 3877 8287
      3873 8298 3873 8303 3870 8304 3868 8303
      3866 8305 3865 8305 3861 8323
TIME...MOT...LOC 1738Z 255DEG 31KT 3868 8317 

$$

KYC135-OHC145-221800-
/O.CON.KILN.SV.W.0232.000000T0000Z-170822T1800Z/
Lewis KY-Scioto OH-
138 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN LEWIS AND WESTERN SCIOTO COUNTIES...

At 138 PM EDT, a severe thunderstorm was located 9 miles west of
Letitia, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines. 

Locations impacted include...
Portsmouth, New Boston, Rosemount, Clarktown, Lucasville, Otway,
Lombardsville, Saint Paul, Firebrick, West Portsmouth, Turkey Creek
Lake, Friendship, Mcdermott and Garrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3884 8327 3896 8299 3895 8292 3877 8287
      3873 8298 3873 8303 3870 8304 3868 8303
      3866 8305 3865 8305 3861 8323
TIME...MOT...LOC 1738Z 255DEG 31KT 3868 8317 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
182 
WWUS51 KILN 221758
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
158 PM EDT TUE AUG 22 2017

KYC135-OHC145-221807-
/O.EXP.KILN.SV.W.0232.000000T0000Z-170822T1800Z/
Lewis KY-Scioto OH-
158 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS AND WESTERN
SCIOTO COUNTIES WILL EXPIRE AT 200 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new warning has 
been issued for this storm over central and eastern Scioto county.

A severe thunderstorm watch remains in effect until 900 PM EDT for
northeastern Kentucky...and southwestern Ohio.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3884 8327 3896 8299 3895 8292 3877 8287
      3873 8298 3873 8303 3870 8304 3868 8303
      3866 8305 3865 8305 3861 8323
TIME...MOT...LOC 1757Z 248DEG 32KT 3874 8297 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:26 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 22, 9:26 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
926 AM EDT Tue Aug 22 2017

.SYNOPSIS...
A cold front pushing through the Ohio Valley will bring
organized showers and thunderstorms today, then drier and
cooler air moves in for the rest of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made a few PoP timing and coverage adjustments in the near term
into the early short term period per latest radar trends and CAM
solutions. Did adjust temps down a degree or two in the
northwest with extensive cloud cover and incoming pcpn shield
advancing eastward from Indiana.

Although convective coverage has shown a recent downward trend
upstream of our FA, expect that there will be enough coverage to
warrant categorical PoPs through the morning hours for
western/northwestern parts of the FA. Initial cluster(s) of
SHRA/TS is/are not expected to pose much of a svr threat as
destabilization won/t likely be robust enough through morning
to allow for deep convection. Nevertheless, as we progress into
early/mid part of the afternoon, southern and eastern parts of
the area should destabilize enough that afternoon/early evening
activity may pose an isolated damaging wind risk (especially
along and east of the I-71 corridor). Even with this, activity
should exit the FA around or shortly after 00z, bringing an end
to any and all svr risks for late evening into tonight.

...PREVIOUS DISCUSSION...
Varying scenarios playing out via the CAMs, with HiRes
NMM/HRRR slowly diminishing the early morning convection over
Indiana as it pushes toward forecast area. What precipitation
that does work into western forecast area expected bring enough
clouds to inhibit destabilization in the western forecast area
for the afternoon, so have generally kept severe potential
wording further east where enough heating combined with 40kts+
of 0-6km bulk shear will be present as the prefrontal trough
pushes through the eastern forecast area in the 18-22z
timeframe. Main severe threat will be damaging winds. Greatest
confidence in thunderstorm coverage south/east of I-71, along
with greater confidence in at least a few severe storms this
area. NW of I71, expecting most scattered coverage and less
likely to be severe, though a narrow line of storms indicated by
numerous CAMs associated with the frontal passage itself.

In addition to severe threat essentially east of I-71 corridor,
as the progression of the trough slows slightly especially
along and south of the Ohio river, concern is an East-West
oriented line segment which could pose a more favorable pattern
for training storms and a localized flood threat. While ample
deep moisture available over nearly all of area in the form of
PWs at 1.75-2" and warm cloud depths of 3.5-4k, central Ohio
storms likely to be more N-S oriented line segments, which will
produce heavy rain but storms should be fairly progressive.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Cold front to push through the region in the 00-03z timeframe
Wednesday, with some lingering showers in the far southeast as
the surface boundary will be less progressive in nature.

Below normal temperatures through this period with the strong
cold frontal passage and then surface high pressure building in
under an upper level trough where NW flow will dominate the
region through Wed.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Beautiful weather is in store for most of the long term as below
normal temperatures, dry conditions, and lower dewpoints take hold
across the region. Overall, the long term will be characterized by
below normal height anomalies as well as below normal 850 mb
temperatures. This will be in large part due to a longwave trough
axis that looks to remain in close proximity to the region through
the weekend.

Wednesday evening will open up with an upper level low pushing east
across Quebec. At the same time a potent shortwave will drop south
out of Saskatchewan/ Manitoba. This shortwave will drop down
towards Michigan Thursday afternoon acting to reinforce the longwave
trough axis west. As this happens low level CAA will continue with
an expansive cu field likely forming in the afternoon. 850 mb
temperatures Thursday fall to around 8 degrees C (GFS slightly
cooler than the ECMWF) with 1000/ 850 mb thicknesses around 1375 m.
500 mb heights on the NAEFS are around 1 to 2 standardized anomalies
below normal for this time of year with 850 mb temperatures
following suite. Even with it being August still thinking high
temperatures will struggle a bit Thursday given the likely cu
development. Have gone ahead and lowered high temperatures Thursday
into the mid 70s with thicknesses alone supporting highs in the
lower 70s (esp northern zones).

Thursday night into Friday morning the trough axis will begin to
modulate and nudge east allowing the best ageostrophic convergence
to push closer to the area. Friday afternoon thicknesses and 850 mb
temperatures remain similar to Thursday, with the only difference
being less cu probably (thanks to PWATs falling to around 0.60").
Saturday morning looks to be the coolest as surface high pressure
and ageostrophic convergence settles overhead. Winds will also
likely decouple. GFS forecast soundings are hinting at some cirrus
moving in but we will likely see some upper 40s in rural zones
Saturday morning. Saturday afternoon the trough axis will slowly
pull east allowing low level thicknesses and temperatures to ever so
slowly recover. By Sunday surface high pressure will be off to the
east with temperatures approaching the 80 degree mark. The area also
looks to remain dry through Sunday as PWATs hover around 0.50" (or
near record low values for this time of year).

By Monday models begin to diverge as an upper level disturbance is
forecast to dive south into the plains with an upper level jet at
250 mb amplifying. As this occurs the ILN forecast area will fall
into a LFQ which means rain chances will likely be on the increase.
There still remains uncertainty though on how everything will play
out so have just trended towards chance PoPs at this time.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR conditions expected through the period, with the exception
of mvfr visibility in developing convection in a couple of
rounds this afternoon. With the prefrontal trough and
approaching cold front, wind gusts to near 25 kts through just
after 00z. As the frontal boundary departs the area overnight,
enough of a gradient remaining to keep some wind to minimize
potential for br.

OUTLOOK...No significant weather.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR/Sites
NEAR TERM...JDR/KC
SHORT TERM...JDR/Sites
LONG TERM...Haines
AVIATION...JDR
Hazardous weather outlook, Aug 22, 12:48 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1248 PM EDT Tue Aug 22 2017

INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>053-060>062-
070-071-077-231700-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton-
1248 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...This Afternoon and Tonight.

An isolated strong to severe storm is possible this afternoon and
into early this evening. Damaging winds will be possible with these
storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ080-KYZ089>100-OHZ054>056-063>065-072>074-078>082-088-231700-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking-
Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1248 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are likely from this afternoon into
the evening hours. Damaging winds and hail will be possible with
these storms. In addition heavy rain and multiple rounds of
thunderstorms may lead to a flash flood threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant weather conditions.

In the hours before

Special weather statement, Aug 22, 12:16 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1216 PM EDT TUE AUG 22 2017

KYZ091>093-096-OHZ078-221645-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Clermont OH-
1216 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...SOUTHERN
BOONE...NORTH CENTRAL PENDLETON AND WEST CENTRAL CLERMONT COUNTIES
UNTIL 1245 PM EDT...

At 1215 PM EDT, radar indicated a strong thunderstorm over Walton,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Taylor Mill, Walton, Claryville, Union, Wilder, New
Richmond, Silver Grove, Melbourne, Coldstream, Cold Spring, Ryland
Heights, Crestview and Mentor.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 71 and 77.
 I-75 in Kentucky between mile markers 169 and 179.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3883 8475 3896 8476 3904 8434 3902 8432
      3904 8432 3905 8427 3883 8425 3882 8473
TIME...MOT...LOC 1615Z 257DEG 32KT 3889 8464

AR
Special weather statement, Aug 22, 12:26 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1226 PM EDT TUE AUG 22 2017

OHZ046-053>056-221715-
Licking OH-Delaware OH-Madison OH-Franklin OH-Clark OH-
1226 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...SOUTHEASTERN CLARK...WEST CENTRAL LICKING AND CENTRAL
MADISON COUNTIES UNTIL 115 PM EDT...

At 1225 PM EDT, radar indicated strong thunderstorms along a line
extending from Worthington to South Charleston, moving east at 35
mph.

STORM HAZARDS INCLUDE...
Winds 45 to 50 mph...
Very heavy rain...

Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, London, Jefferson,
Pataskala, Johnstown, West Jefferson, South Charleston, Minerva Park,
Ohio State University, Lake Darby and Polaris.

This includes the following Interstates...
 I-70 in Ohio between mile markers 75 and 104.
 I-71 in Ohio between mile markers 101 and 124.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3981 8321 3982 8371 4018 8296 4015 8242
TIME...MOT...LOC 1625Z 262DEG 31KT 4010 8304 3981 8365

Binau
Special weather statement, Aug 22, 12:44 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1244 PM EDT TUE AUG 22 2017

KYZ092-093-096-OHZ078-079-221730-
Pendleton KY-Kenton KY-Campbell KY-Clermont OH-Brown OH-
1244 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENTON...CAMPBELL...
NORTHEASTERN PENDLETON...CENTRAL CLERMONT AND WEST CENTRAL BROWN
COUNTIES UNTIL 130 PM EDT...

At 1244 PM EDT, radar indicated a strong thunderstorm over
Claryville, moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Alexandria, Taylor Mill, Georgetown, Claryville, Amelia, Mount Orab,
Bethel, New Richmond, Williamsburg, Felicity, Cold Spring, Ryland
Heights, Hamersville, Mentor, Moscow, California, Visalia, Grants
Lick, Saltair and New Palestine.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3900 8448 3903 8433 3902 8432 3903 8432
      3911 8395 3884 8389 3883 8445
TIME...MOT...LOC 1644Z 259DEG 30KT 3891 8436

AR
Special weather statement, Aug 22, 12:51 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1251 PM EDT TUE AUG 22 2017

KYZ099-100-OHZ079-081-221730-
Mason KY-Lewis KY-Adams OH-Brown OH-
1251 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON...NORTHWESTERN
LEWIS...SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES UNTIL 130 PM
EDT...

At 1251 PM EDT, radar indicated a strong thunderstorm over Maysville,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Maysville, Washington, West Union, Manchester, Aberdeen, Vanceburg,
Lewisburg, Tollesboro, Rome, Blue Creek, Concord, Trinity,
Dunkinsville, Bradysville, Rectorville, Ribolt, Bentonville, Cedar
Mills, Moranburg and Carrs.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3849 8383 3868 8387 3891 8337 3862 8327
TIME...MOT...LOC 1651Z 245DEG 28KT 3864 8375

AR
Local storm report, Aug 22, 1:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     1 SE GAHANNA            40.01N 82.86W
08/22/2017                   FRANKLIN           OH   TRAINED SPOTTER

            POWER LINES DOWN AND TREES SNAPPED ON HAMILTON ROAD.

&&

ANOVAK
Special weather statement, Aug 22, 1:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
115 PM EDT TUE AUG 22 2017

OHZ063-072-080-221800-
Highland OH-Fayette OH-Clinton OH-
115 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...CLINTON
AND NORTH CENTRAL HIGHLAND COUNTIES UNTIL 200 PM EDT...

At 115 PM EDT, radar indicated a strong thunderstorm near Wilmington,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wilmington, Sabina, Leesburg, New Vienna, Clarksville, Highland,
Melvin, New Antioch, Oakland, Cuba, Lees Creek, Reesville,
Morrisville, Ogden, Cowan Lake State Park and Burtonville.

This includes I-71 in Ohio between mile markers 44 and 47.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3935 8399 3949 8397 3954 8356 3931 8355
TIME...MOT...LOC 1715Z 263DEG 21KT 3942 8390

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:58 AM EDTSpecial Weather StatementILNChampaign32 min
Aug 22, 11:36 AM EDTSpecial Weather StatementILNClark24 min
Aug 22, 11:58 AM EDTSpecial Weather StatementILNClark, Madison47 min
Aug 22, 12:26 PM EDTSpecial Weather StatementILNFranklin, Madison49 min
Aug 22, 12:37 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking41 min
Aug 22, 12:44 PM EDTSpecial Weather StatementILNClermont46 min
Aug 22, 12:51 PM EDTSpecial Weather StatementILNAdams39 min
Aug 22, 12:56 PM EDTSevere Thunderstorm WarningILNClinton, Warren18 min
Aug 22, 1:05 PM EDTSevere Thunderstorm WarningILNLicking40 min
Aug 22, 1:15 PM EDTSpecial Weather StatementILNClinton45 min
Aug 22, 1:25 PM EDTSpecial Weather StatementILNBrown35 min
Aug 22, 1:57 PM EDTSevere Thunderstorm WarningILNScioto33 min
Aug 22, 2:01 PM EDTSpecial Weather StatementILNAdams44 min
Aug 22, 2:06 PM EDTSpecial Weather StatementILNRoss24 min
Aug 22, 2:16 PM EDTSpecial Weather StatementILNHocking44 min
Aug 22, 2:24 PM EDTSpecial Weather StatementILNClermont36 min
Aug 22, 2:36 PM EDTSpecial Weather StatementILNAdams39 min
Aug 22, 3:07 PM EDTSpecial Weather StatementILNScioto38 min
Aug 22, 4:55 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Aug 22, 12:16 PM EDTSpecial Weather StatementILNBoone, Campbell, Kenton29 min
Aug 22, 1:30 PM EDTSpecial Weather StatementILNCampbell45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.